Funnel Cloud, Aroostook
- When
- July 13, 5:00 PM EST to 5:03 PM EST
- Where
- Aroostook County, Wallagrass
- Reported by
- Social Media
- Coordinates
- 47.130, -68.600
A well defined funnel cloud briefly developed.
A brief well defined funnel cloud occurred near the town of Wallagrass in northern Aroostook county during the early evening of the 13th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CAR wrote it up.
A brief well defined funnel cloud occurred near the town of Wallagrass in northern Aroostook county during the early evening of the 13th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 13, 2:41 PM EST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 341 PM EDT SUN JUL 13 2014 .SYNOPSIS... LOW PRESSURE WILL TRACK INTO QUEBEC FROM CENTRAL CANADA TONIGHT. AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL SLOWLY CROSS THE REGION EARLY THIS WEEK FOLLOWED BY A RETURN OF HIGH PRESSURE LATE IN THE WEEK. && .NEAR TERM /THROUGH MONDAY/... SURFACE LOW PRESSURE WILL PASS TO THE NORTHWEST OF THE STATE TONIGHT. UPPER LOW PRESSURE IS EXPECTED TO MOVE INTO THE GREAT LAKES MONDAY. HAVE USED THE GFS TO INITIALIZE THE POP...SKY COVER AND QPF GRIDS. WILL MAKE SOME MANUAL ADJUSTMENTS TO POP GRIDS. FOR SUSTAINED WINDS WILL USE THE MOSG25. EXPECT SOME THUNDER FOR REMAINDER OF THE AFTERNOON AND INTO THIS EVENING. WILL INCLUDE SCATTERED THUNDER SHOWERS AND TIME THIS WITH TROUGH AND HIGHEST POP AREA. FOR MAXIMUM TEMPERATURE AND DEW POINT HAVE USED THE BIAS CORRECTED CONSENSUS ALL. FOR MINIMUM TEMPERATURE USED THE BIAS CORRECTED MOSG25. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... LATEST TRENDS FROM TDYS 12Z MODEL GUIDANCE IS A LITTLE SLOWER WITH THE RETURN OF CLDNSS AND SHWRS FROM S TO N BACK INTO THE FA MON NGT. DESPITE THIS...MOST LCTNS...EVEN ACROSS THE FAR N SHOULD BE EXPERIENCING SHWRS BY MIDDAY TUE. PROJECTED MODEL SOUNDINGS DO SHOW A LITTLE MLCAPE IN AN ENVIRONMENT CHARACTERIZED BY STRONG MID TO UPPER LVL WIND SHEAR TUE AFTN. SO FOR NOW...WE WILL MENTION A CHC OF THUNDER TUE AFTN/EVE...BUT WILL HOLD OFF ON ENHANCED WORDING FOR NOW GIVEN HOW SKINNY THE FCST CAPE IS FOR THESE PDS. OTHERWISE...SHWRS WILL CONT OVRNGT TUE INTO WED MORN AS THE COLD FRONT CONTS IT SLOW MARCH WELL AHEAD OF AN UPPER TROF ADVCG EWRD FROM CNTRL CAN AND THE GREAT LKS. WITH FAIRLY HI PWS...CANNOT RULE OUT THE POTENTIAL OF LCLZD HVY RNFL...BUT TO PIN POINT THIS NOW WITH FCST 6HRLY QPF FCSTS WOULD BE DIFFICULT AT BEST...SO FOR NOW WILL CONT WITH MODEL CONSENSUS 6 HRLY QPF...WHICH WILL TRUNCATE LOCALIZED QPF BULLSEYE MAXS...BUT SHOULD GIVE A BETTER CHC OF GETTING RELATIVE TMG OF HIGHER POPS. BASED ON THE CONSENSUS OF MODELS...WE BEGIN SLOWLY ENDING SHWRS W TO E ACROSS THE FA MIDDAY WED THRU THE AFTN...WITH SCT SHWRS PERHAPS HOLDING ON ACROSS THE SE ME BOOT HEEL INTO WED NGT. WITH LITTLE IN THE WAY OF FCST CAPE FOR WED FROM MODELS ATTM...WE WILL HOLD OFF ANY MENTION OF THUNDER FOR WED THIS UPDATE. OTHERWISE...TEMPS THIS PD WILL FEATURE NEAR OR SLIGHTLY BELOW NORMAL HIGHS AND ABV NORMAL LOWS...TYPICAL OF A TROP SRLY WIND FLOW REGIME ARRIVING FROM THE GULF OF ME. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... WED NGT AND THU WILL FEATURE SLOW CLRG FROM WNW TO ESE ACROSS THE FA. BOTH HI AND LOW TEMPS WED NGT THRU THU NGT WILL BE A LITTLE BELOW NORMAL...WITH HI TEMPS RECOVERING TO NEAR SEASONAL NORMS ON FRI AND ABV NORMS MOST LCTNS ON SAT UNDER MCLR SKIES AS HIGH PERES ALF BEGINS TO BUILD OVR THE NE U.S. LONGER RANGE MODELS THEN INDICATE INCREASING CLDNSS ACROSS THE SW TWO THIRDS OF THE FA SAT NGT AND PERHAPS A CHC OF SHWRS AND A LITTLE COOLER TEMPS OVR THESE PTNS OF THE FA ON SUN AS A S/WV FROM THE OH VLY TRIES TO UNDERCUT THE UPPER RIDGE FROM THE SW. && .AVIATION /19Z SUNDAY THROUGH FRIDAY/... NEAR TERM: EXPECT IFR/MVFR CONDITIONS TONIGHT THEN IMPROVING LATER MONDAY MORNING. SHORT TO LONG TERM: VFR ALL TAF SITES XPCTD MON EVE...THEN CONDITIONS LOWERING FROM S TO N IN NS/SHWRS TO MVFR LATE MON NGT INTO TUE MORN...THEN LOWERING TO IFR/LIFR IN CONTD SHWRS AND PATCHY FOG TUE NGT. CONDITIONS SHOULD SLOWLY IMPROVE FROM W TO E TO VFR BEHIND A SLOW MOVG COLD FRONT ON WED THEN REMAIN VFR INTO THE LATE WEEK. && .MARINE... NEAR TERM: HAVE USED THE NAM12 TO INITIALIZE THE SUSTAINED WIND GRIDS. WILL LOWER MODEL WINDS BY 30 PERCENT. FOR WAVES: EXPECT HIGH BIAS FOR WAVE MODEL WINDS IN THE GULF OF MAINE RESULTING IN HIGH WAVE FORECAST. HAVE RUN THE NEAR SHORE WAVE MODEL ON FORECAST WIND GRIDS. THIS SHOULD ELIMINATE PART OF THE BIAS ISSUE HOWEVER SOME OF COLDER SEA SURFACE TEMPERATURES BEYOND THE BOUNDARY OF NEAR SHORE MODEL. BASED ON CURRENT SPECTRAL INFORMATION FROM 44027 AND WNA/SPECTRAL...LONG PERIOD WAVES APPEAR TO BE 1 FOOT OR LOWER SO THIS IS NOT BIG FACTOR AND GULF OF MAINE WIND PRIMARY SYSTEM... AT LEAST UNTIL FETCH LENGTHENS TO SOUTH BEYOND THIS FORECAST PERIOD. SHORT TO TERM: WITH A SSW 10 TO 20 KT WIND FETCH AHEAD OF A SLOW MOVING COLD FRONT...WE STILL THINK THERE WILL BE A PD OF HAZ SCA WV HTS OVR OUR OUTER MZS050-051 TUE AND TUE NGT. ONSET HOWEVER...WILL BE ABOUT 12 TO 18 HRS SLOWER THAN WW3 GUIDANCE... WHICH CONTS TO EXHIBIT ITS WARM SEASON SFC WIND SPEED HI BIAS. TO CORRECT FOR THIS...WE LEANED MORE TOWARD SWAN GUIDANCE...OR ABOUT 65 TO 80 PERCENT OF WW3 WV GUIDANCE HTS. WV HTS SHOULD FALL BLO SCA THRESHOLD (5 FT) DURING THE DAY WED AND THEN REMAIN SO FOR THE REST OF THE WEEK. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...NONE. MARINE...NONE. && NEAR TERM...MIGNONE SHORT TERM...VJN LONG TERM...VJN AVIATION...MIGNONE/VJN MARINE...MIGNONE/VJN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 626 AM EDT SUN JUL 13 2014 MEZ001>006-010-011-015>017-031-032-141030- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 626 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND ISOLATED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP MAY HAVE HEAVY DOWNPOURS AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-141030- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 626 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MEZ029-030-141030- COASTAL HANCOCK-COASTAL WASHINGTON- 626 AM EDT SUN JUL 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CB
The Caribou radar (KCBW), 136 km away, was scanning. The volume nearest the first event began at 21:58 UTC.
1 funnel cloud. Local standard time, as filed.
A well defined funnel cloud briefly developed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2014Every state in 2014This day in weather historyWarnings in Maine, July 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 534374.